New York, 2025Hail and Damaging Winds in New York, April 29, 2025
April 29, 2025 · NWS BUF · 56 events in 8 counties and zones
On Tuesday April 29, a cold front crossed the region causing showers and thunderstorms to develop. Conditions and timing were favorable ahead of the front as it approached the Buffalo forecast area with CAPE values of 1,000+ J/kg and bulk shear values of 40+ kts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $83,000
- Crop damage
- None recorded
- Events
- 56
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On Tuesday April 29, a cold front crossed the region causing showers and thunderstorms to develop. Conditions and timing were favorable ahead of the front as it approached the Buffalo forecast area with CAPE values of 1,000+ J/kg and bulk shear values of 40+ kts. Numerous reports of wind damage and severe hail were received for areas south and southeast of Lake Ontario.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Apr 29, 1:26 PM EST, 1 hour 4 minutes earlier.
Area forecast discussion, Apr 29, 1:26 PM EST, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
226 PM EDT Tue Apr 29 2025
.SYNOPSIS...
In the wake of a cold frontal passage early tonight...it will become
notably cooler for Wednesday with temperatures a solid 20 degrees
lower than those from today. Canadian high pressure will support a
wealth of sunshine though that will help to temper the cooler
weather. A large...slow moving storm system will then encourage
increasingly widespread showers and possible thunderstorms for later
Thursday into Friday.
&&
.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
...Enhanced Risk for Severe Weather into Early This Evening...
A cold front will push through the region early this evening. While
a mid level cap through early afternoon was helping to suppress
convection...increasingly unstable air ahead of this boundary will
combine with 40 kts of shear and enhanced lift from a 130 kt over
srn Ontario to promote some showers and possible strong to severe
thunderstorm activity between 4 and 9 PM. The primary severe
weather threat from this convection will be straight line winds...
but given the highly sheared environment...discrete organized
cells out ahead of the front will have the potential to produce
isolated tornadoes. In both cases...the highest risk for severe
weather will be across the western Southern Tier...Genesee
valley and western Finger Lakes regions.
In the wake of the front this evening...the showers and
thunderstorms will quickly end from the northwest with partial
clearing overnight. After a very mild night last night (Mon nt)...
temps will tumble into the 30s for most areas. These values will be
very similar to those experienced on Sunday night.
Canadian high pressure will settle across the Lower Great Lakes on
Wednesday...and this will lead to wall to wall sunshine but with
temperatures only topping out in the 50s.
Starlit skies Wednesday evening will then give way to some cirrus
and alto-cu overnight...as a developing H925-70 baroclinic zone (ie
warm front) will take shape over Lake Erie and western Pennsylvania.
Lastly...I'd like to thank those that have found my discussions and
meteorological insight useful in their day to day planning. These
past 34 years have been a GREAT ride. Looking forward to retirement.
&&
.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
The next potent shortwave trough will round the base on an incoming
longwave trough Thursday tracking east across the Upper Great Lakes
supporting surface low pressure to track northeast across Illinois
and into the Central Great Lakes Thursday and Thursday night.
Initially a warm front will lift across the area throughout the day
Thursday supporting showers and thunderstorms. A few downpours may
be heavy at times due to the combination of a 45kt low level jet and
moisture from the Gulf advects north and increases PWAT values
towards an inch and a quarter to an inch and a half.
As the shortwave trough lifts northeast across the eastern Great
Lakes Friday, the cold front associated with the aforementioned
surface low will sweep across the region. As such, showers and
embedded thunderstorms will pass across the region, with the best
location for thunder lying across the eastern portions of the area
due to better daytime heating and destabilization. Scattered showers
will then linger Friday night through Saturday night as the trough
passes across the region.
&&
.LONG TERM /SUNDAY THROUGH TUESDAY/...
Weak cyclonic flow will linger through Sunday, especially across the
Northeast will support plenty of diurnal cumulus clouds. Upper level
ridging will then build east across the Great Lakes region Monday
and Tuesday, supporting a broad surface high and the likelihood for
dry weather. However, there continues to remain hints of a cut off
low to develop supporting Atlantic moisture to advect into the
region, which would lead to a more pessimistic forecast.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
VFR conditions will be in place into this evening...although there
will be an increasing risk for showers and strong thunderstorms.
Short lived MVFR conditions along with potential wind gusts over 50
knots will accompany the stronger storms. The highest chance for the
strong convection will be over the western Srn Tier...Genesee valley
and western Finger Lakes region. Through this evening...many of the
TAF sites will also experience wind gusts to 30 to 35 knots.
In the wake of the convection...skies will partially clear
overnight. There will be some areas that experience a few hours of
MVFR cigs though...mainly across the western Southern Tier and also
east of Lake Ontario.
Canadian high pressure will then support VFR weather with notably
weaker winds on Wednesday.
Outlook...
Thursday...VFR deteriorating to MVFR/IFR with showers developing.
Slight chance of thunderstorms.
Friday...MVFR/IFR with showers likely and a slight chance of
thunderstorms.
Saturday...Mainly VFR with scattered showers.
Sunday...VFR weather.
&&
.MARINE...
Fresh to strong southwesterlies will be in place into early this
evening ahead of an approaching cold front. Widespread small craft
advisories are in place...but are scheduled to drop off during the
course of tonight as winds and waves lower in the wake of the front.
Moderate northwesterlies will then be in place early Wednesday ahead
of an area of Canadian high pressure. These winds will back to the
southwest in the afternoon. Waves will average below small craft
advisory criteria.
Light winds and negligible waves can then be expected for Wednesday
night...as the aforementioned area of high pressure will move
through the region.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory until 11 PM EDT this evening for LEZ020.
Small Craft Advisory until 2 AM EDT Wednesday for LEZ040-
041.
Small Craft Advisory until 11 PM EDT this evening for
LOZ030.
Small Craft Advisory until 6 AM EDT Wednesday for LOZ042.
Small Craft Advisory until 8 AM EDT Wednesday for
LOZ043>045.
Small Craft Advisory until 2 AM EDT Wednesday for
SLZ022-024.
&&
SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...EAJ
LONG TERM...EAJ
AVIATION...RSH
MARINE...RSHHazardous weather outlook, Apr 29, 3:49 AM EST, 10 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
449 AM EDT Tue Apr 29 2025
NYZ003>008-013-014-021-300900-
Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Livingston-
Ontario-Allegany-
449 AM EDT Tue Apr 29 2025
This Hazardous Weather Outlook is for portions of western and north
central New York.
.DAY ONE...Today and tonight.
Strong to severe thunderstorms are expected to blossom this afternoon
and evening ahead of a strong cold front. Most of the region is
under an enhanced risk for severe thunderstorms. Damaging winds,
large hail, and an isolated tornado are all threats with these
storms.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf
LOZ043>045-063>065-SLZ022-024-300900-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
449 AM EDT Tue Apr 29 2025
This Hazardous Weather Outlook is for portions of Lake Ontario and
Saint Lawrence River.
.DAY ONE...Today and tonight.
Strong to severe thunderstorms are expected to blossom this
afternoon and evening ahead of a strong cold front. Damaging winds
and large hail are the primary threats.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf
NYZ001-002-010>012-019-020-085-300900-
Niagara-Orleans-Northern Erie-Genesee-Wyoming-Chautauqua-Cattaraugus-
Southern Erie-
449 AM EDT Tue Apr 29 2025
This Hazardous Weather Outlook is for portions of western New York.
.DAY ONE...Today and tonight.
Strong to severe thunderstorms are expected to blossom this
afternoon and evening ahead of a strong cold front. Most of the
region is under an enhanced risk for severe thunderstorms. Damaging
winds, large hail, an isolated tornado and flash flooding are all
threats with these storms.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
There is a marginal risk for strong to severe thunderstorms Thursday
and Thursday night. Damaging winds and heavy rain are the primary
threats for this event.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf
LEZ020-040-041-LOZ030-042-062-300900-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
449 AM EDT Tue Apr 29 2025
This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.
.DAY ONE...Today and tonight.
Strong to severe thunderstorms are expected to blossom this afternoon
and evening ahead of a strong cold front. Damaging winds and large
hail are the primary threats.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
There is a marginal risk for strong to severe thunderstorms Thursday
and Thursday night. Damaging winds are the primary threat for this
event.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf
Thunderstorm Wind, Wyoming
- When
- April 29, 2:30 PM EST
- Where
- Wyoming County, 2.13 mi SSW of Attica
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 42.840, -78.290
Trees and powerlines downed in several towns in the northern portion of the county.
Hail, Wyoming
- When
- April 29, 2:37 PM EST
- Where
- Wyoming County, 2.81 mi N of Warsaw
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.770, -78.140
Golf ball sized hail reported in Warsaw.
Thunderstorm Wind, Wyoming
- When
- April 29, 2:46 PM EST
- Where
- Wyoming County, 0.51 mi E of Covington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 42.850, -78.010
Large trees uprooted in Covington.
Hail, Wyoming
- When
- April 29, 2:46 PM EST
- Where
- Wyoming County, 0.51 mi E of Covington
- Measured
- 1.25 in hail
- Reported by
- Emergency Manager
- Coordinates
- 42.850, -78.010
Hail measuring 1.25 inches in Covington.
Thunderstorm Wind, Livingston
- When
- April 29, 2:53 PM EST
- Where
- Livingston County, 1.23 mi NW of Craigs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 42.880, -77.940
Trees, powerlines, and power poles downed in the Town of York.
Thunderstorm Wind, Livingston
- When
- April 29, 2:55 PM EST
- Where
- Livingston County, 0.86 mi SW of Fraser
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 42.910, -77.880
Swath of snapped power poles on Route 36 north of York.
Thunderstorm Wind, Livingston
- When
- April 29, 2:58 PM EST
- Where
- Livingston County, 0.51 mi E of Taylor
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 42.930, -77.860
Trees and wires downed in Caledonia.
Hail, Livingston
- When
- April 29, 3:01 PM EST
- Where
- Livingston County, 1.23 mi SW of Avon
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 42.910, -77.750
Thunderstorm Wind, Livingston
- When
- April 29, 3:02 PM EST
- Where
- Livingston County, 1.23 mi SW of Avon
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.910, -77.750
Large tree downed on a house.
Hail, Erie
- When
- April 29, 3:03 PM EST
- Where
- Erie County, 2.13 mi NNW of Holland
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.660, -78.540
Thunderstorm Wind, Livingston
- When
- April 29, 3:04 PM EST
- Where
- Livingston County, 1.23 mi SW of Avon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 42.910, -77.750
Trees, powerlines, and power poles downed.
Hail, Livingston
- When
- April 29, 3:04 PM EST
- Where
- Livingston County, 0.69 mi S of East Avon
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 42.910, -77.700
Hail, Livingston
- When
- April 29, 3:06 PM EST
- Where
- Livingston County, 1.23 mi SW of Avon
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 42.910, -77.750
Hail, Livingston
- When
- April 29, 3:06 PM EST
- Where
- Livingston County, 1.23 mi SW of Avon
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 42.910, -77.750
Hail, Livingston
- When
- April 29, 3:06 PM EST
- Where
- Livingston County, 1.23 mi SW of Avon
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 42.910, -77.750
Hail, Livingston
- When
- April 29, 3:10 PM EST
- Where
- Livingston County, 0.86 mi NE of Lima
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.910, -77.610
Thunderstorm Wind, Wyoming
- When
- April 29, 3:10 PM EST
- Where
- Wyoming County, 2.94 mi NE of Orangeville Center
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 42.780, -78.209
Warsaw New York State Mesonet.
Thunderstorm Wind, Wyoming
- When
- April 29, 3:10 PM EST
- Where
- Wyoming County, 0.69 mi S of Dale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 42.810, -78.170
Numerous trees and powerlines downed in most of the towns in the northern half of Wyoming County.
Thunderstorm Wind, Monroe
- When
- April 29, 3:10 PM EST
- Where
- Monroe County, 1.71 mi SW of Pt Pleasant
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 43.210, -77.570
Trees downed in the Town of Irondequoit.
Hail, Wyoming
- When
- April 29, 3:14 PM EST
- Where
- Wyoming County, 0.86 mi NE of Sheldon Corners
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.740, -78.420
Hail, Monroe
- When
- April 29, 3:15 PM EST
- Where
- Monroe County, 0.51 mi E of Honeoye Falls Arpt
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 42.950, -77.590
Photo on social media of half dollar sized hail in Honeoye Falls.
Thunderstorm Wind, Monroe
- When
- April 29, 3:16 PM EST
- Where
- Monroe County, 0.85 mi SE of Webster
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 43.210, -77.420
Trees downed in the Town of Webster.
Thunderstorm Wind, Ontario
- When
- April 29, 3:19 PM EST
- Where
- Ontario County, 0.51 mi E of Ionia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 42.930, -77.470
Large tree downed blocking County Route 39.
Thunderstorm Wind, Ontario
- When
- April 29, 3:20 PM EST
- Where
- Ontario County, 0.86 mi NE of East Bloomfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 42.910, -77.420
Large tree downed blocking Route 444.
Thunderstorm Wind, Ontario
- When
- April 29, 3:22 PM EST
- Where
- Ontario County, East Victor
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.970, -77.380
Thunderstorm Wind, Ontario
- When
- April 29, 3:22 PM EST
- Where
- Ontario County, 0.69 mi N of East Victor
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 42.980, -77.380
Tree downed blocking Victoria Lane.
Thunderstorm Wind, Ontario
- When
- April 29, 3:26 PM EST
- Where
- Ontario County, 2.14 mi WNW of Canandaigua Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 42.930, -77.270
Large tree downed blocking most of Sand Hill Rd.
Hail, Wyoming
- When
- April 29, 3:28 PM EST
- Where
- Wyoming County, 0.86 mi NW of Warsaw
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.740, -78.140
Thunderstorm Wind, Ontario
- When
- April 29, 3:28 PM EST
- Where
- Ontario County, 1.01 mi E of Canandaigua Fld
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 42.920, -77.300
Tree downed blocking roadway.
Thunderstorm Wind, Livingston
- When
- April 29, 3:30 PM EST
- Where
- Livingston County, 1.67 mi ESE of York
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Public
- Coordinates
- 42.860, -77.850
Thunderstorm Wind, Ontario
- When
- April 29, 3:32 PM EST
- Where
- Ontario County, Manchester
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 42.970, -77.220
Large tree downed partially blocking Route 96.
Hail, Ontario
- When
- April 29, 3:32 PM EST
- Where
- Ontario County, 0.51 mi E of Shortsville
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 42.950, -77.220
Thunderstorm Wind, Ontario
- When
- April 29, 3:34 PM EST
- Where
- Ontario County, 0.69 mi S of Manchester
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.960, -77.220
Tree downed on house on East Ave.
Thunderstorm Wind, Ontario
- When
- April 29, 3:34 PM EST
- Where
- Ontario County, Manchester Center
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.980, -77.180
Power pole downed on car.
Thunderstorm Wind, Ontario
- When
- April 29, 3:35 PM EST
- Where
- Ontario County, 0.69 mi S of Clifton Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.960, -77.150
Tree downed on house on West Main St.
Thunderstorm Wind, Ontario
- When
- April 29, 3:35 PM EST
- Where
- Ontario County, 1.71 mi SE of Clifton Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 42.950, -77.130
Power pole snapped due to thunderstorm winds.
Thunderstorm Wind, Ontario
- When
- April 29, 3:37 PM EST
- Where
- Ontario County, 1.52 mi E of Gypsum
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.980, -77.100
Thunderstorm Wind, Ontario
- When
- April 29, 3:37 PM EST
- Where
- Ontario County, 1.22 mi SE of Clifton Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.960, -77.130
Tree downed on a house and powerlines.
Thunderstorm Wind, Ontario
- When
- April 29, 3:38 PM EST
- Where
- Ontario County, 0.86 mi SE of Clifton Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.960, -77.140
Tree downed on an unoccupied car.
Thunderstorm Wind, Ontario
- When
- April 29, 3:38 PM EST to 3:41 PM EST
- Where
- Ontario County, 0.86 mi E of Gypsum to 2.06 mi E of Gypsum
- Measured
- 83 kt (96 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 42.978, -77.113
The National Weather Service conducted a storm survey to examine damage in the Town of Phelps in Ontario County from April 29, 2025. Extensive hardwood tree damage was evident along McBurney Road just to the north of the New York State Thruway approximately two miles west of State Route 88. Tree damage continued down McBurney Road until about half of a mile before Falkey Road. Tree damage was evident along both sides of Stryker Road to the north of McBurney Road with multiple hardwood trees losing numerous large branches. In addition, there was extensive structural damage to multiple buildings on a farm at the corner of McBurney Road and Stryker Road. This included a large barn that was fully shifted off of its foundation. Another barn lost the majority of its metal roof. An old farm house adjacent to one of the barns experienced total structural collapse of the concrete block walls on two sides.
Further up Stryker Road, a residence experienced the partial loss of roof flashing material and the total loss of a garage. Debris from the garage and roof were strewn across Stryker Road to the east-northeast of the former structure and into the trees about one-quarter of a mile away.
Tree damage continued to the north and west along Stryker Road and along County Road 25. This included the uprooting of multiple hardwood trees in a mobile home park. Two of these very large trees fell onto residences in the mobile home park.
Based upon the lack of a concentrated damage path within a large swath of damage and by virtue of the fact the damage area was less than 2.5 miles in diameter, the National Weather Service storm survey team determined the damage was a result of straight line winds associated with a microburst.
Peak winds were estimated at 95 mph, the damage path length was 1.5 miles long and 1,850 yards wide. One injury was reported with this damage from the thunderstorms.
Thunderstorm Wind, Ontario
- When
- April 29, 3:40 PM EST
- Where
- Ontario County, 1.52 mi E of Gypsum
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.980, -77.100
Roof damage occurred to several barns.
Thunderstorm Wind, Ontario
- When
- April 29, 3:40 PM EST
- Where
- Ontario County, 1.47 mi NNW of Phelps
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.970, -77.080
Tree on a house in McBurney road in Phelps.
Thunderstorm Wind, Ontario
- When
- April 29, 3:40 PM EST
- Where
- Ontario County, 0.69 mi N of Phelps
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.960, -77.070
Tree downed on a house with roof damage on Mary Ave.
Thunderstorm Wind, Ontario
- When
- April 29, 3:40 PM EST
- Where
- Ontario County, 2.14 mi ENE of Gypsum
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 42.990, -77.090
Large tree downed blocking Route 88.
Thunderstorm Wind, Ontario
- When
- April 29, 3:40 PM EST
- Where
- Ontario County, 1.22 mi NE of Gypsum
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.990, -77.110
Tree downed on mobile home.
Thunderstorm Wind, Ontario
- When
- April 29, 3:40 PM EST
- Where
- Ontario County, 1.71 mi NW of Five Pts
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 42.970, -77.000
Large tree downed blocking Maryland Rd.
Thunderstorm Wind, Ontario
- When
- April 29, 3:40 PM EST
- Where
- Ontario County, 0.86 mi SE of Clifton Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 42.960, -77.140
Trees and powerlines downed along Stephens St.
Thunderstorm Wind, Ontario
- When
- April 29, 3:40 PM EST
- Where
- Ontario County, 1.22 mi NE of Gypsum
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.990, -77.110
Tree down on mobile home with significant damage. One occupant injured.
Thunderstorm Wind, Ontario
- When
- April 29, 3:42 PM EST
- Where
- Ontario County, 2.94 mi NNE of Phelps
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 42.990, -77.050
Large tree downed blocking all of Cedar Swamp Rd.
Thunderstorm Wind, Cayuga
- When
- April 29, 3:56 PM EST
- Where
- Cayuga County, 0.69 mi N of Port Byron
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 43.040, -76.630
Tree downed on Church Street.
Thunderstorm Wind, Cayuga
- When
- April 29, 3:56 PM EST
- Where
- Cayuga County, 0.86 mi NE of Port Byron
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 43.040, -76.620
Tree downed on Church Street.
Thunderstorm Wind, Cayuga
- When
- April 29, 4:05 PM EST
- Where
- Cayuga County, 0.51 mi E of Port Byron
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 43.030, -76.620
Multiple trees and wires downed in the village of Port Byron and the town of Mentz.
Thunderstorm Wind, Oswego
- When
- April 29, 4:20 PM EST
- Where
- Oswego County, 0.85 mi NE of Central Square
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 43.290, -76.140
Trees and powerlines downed.
Thunderstorm Wind, Oswego
- When
- April 29, 4:22 PM EST
- Where
- Oswego County, West Monroe
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 43.280, -76.070
Trees and powerlines downed.
Thunderstorm Wind, Oswego
- When
- April 29, 4:33 PM EST
- Where
- Oswego County, 0.85 mi NE of Cleveland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 43.240, -75.890
Trees and powerlines downed.
Thunderstorm Wind, Cattaraugus
- When
- April 29, 4:35 PM EST
- Where
- Cattaraugus County, Olean
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 42.080, -78.430
Tree and several powerlines downed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Pennsylvania, April 29, 20252 deaths · 4 injured · $675,000 · 69 kt wind · 170 events
- Flash Flooding and Flooding in Oklahoma, April 29 to 30, 20252 deaths · 1 injured · $735,000 · 1.25 in hail · 47 events
- Tornadoes and Flash Flood in Texas, April 29 to 30, 2025$1.5 million · EF3 · 31 events
- Damaging Winds and Lightning Strike in Pennsylvania, April 29, 20251 death · $1.4 million · 104 kt wind · 69 events
- Tornadoes and Hail in Missouri, April 29, 2025$13 million · EF1 · 105 events
- Tornadoes and Flash Flooding in Texas, April 29 to 30, 2025$905,000 · EF0 · 65 events
- Damaging Winds in New York, April 29, 2025$429,000 · 67 kt wind · 52 events
- Tornadoes and Flash Flood in Oklahoma, April 29, 2025$420,000 · EF1 · 20 events
- Damaging Winds in Ohio, April 29, 2025$220,000 · 65 kt wind · 49 events
- Flash Flood and Flood in Ohio, April 29, 2025$161,000 · 1 in hail · 43 events
- Tornado and Damaging Wind in Arkansas, April 29, 2025$200,000 · EF1 · 2 events
- Flash Flood and Hail in Indiana, April 29, 2025$261,000 · 1 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1255870, 1255871, 1255872, 1255873, 1255874, 1255875, 1255876, 1257725, 1255877, 1255878, 1255879, 1257726, 1257727, 1257728, 1257729, 1255880, 1255881, 1255882, 1255883, 1255884, 1255885, 1255886, 1255887, 1255888, 1255889, 1255890, 1255891, 1255892, 1255893, 1255894, 1255921, 1257730, 1255922, 1255923, 1255924, 1255925, 1255926, 1255927, 1255928, 1263453, and more.